Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 9:10 PM CDT for 5 counties in Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 9:10 PM CDT (02:10 UTC)
- Expired
- Jul 25, 2012, 10:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Grundy County, IA, Hardin County, IA, Marshall County, IA, Story County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 9:38 PM CDT | TSTM WND DMG | Conrad, IA | LARGE TREE SNAPPED IN HALF. DELAYED REPORT. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WUUS53 KDMX 260210
SVRDMX
IAC075-083-127-169-171-260300-
/O.NEW.KDMX.SV.W.0146.120726T0210Z-120726T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN CENTRAL IOWA...
HARDIN COUNTY IN CENTRAL IOWA...
MARSHALL COUNTY IN CENTRAL IOWA...
NORTHEASTERN STORY COUNTY IN CENTRAL IOWA...
TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 1000 PM CDT
* AT 908 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF IOWA FALLS TO 11 MILES SOUTH OF
ELDORA TO 10 MILES SOUTH OF STATE CENTER...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
IOWA FALLS...MARSHALLTOWN...ELDORA...CONRAD...GRUNDY CENTER...
TOLEDO...TAMA...REINBECK...NEW PROVIDENCE...MELBOURNE...UNION...
LISCOMB...ALBION...OWASA...WHITTEN...HAVERHILL...MARSHALLTOWN
AIRPORT...LAUREL...STEAMBOAT ROCK AND FERGUSON.
THIS EXTENDS THE SEVERE THUNDERSTORM WARNING FOR MARSHALL COUNTY.
MULTIPLE REPORTS OF HIGH WINDS AND TREE DAMAGE HAVE OCCURRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.
&&
LAT...LON 4186 9230 4188 9322 4256 9350 4255 9259
4241 9253 4230 9253 4230 9248
TIME...MOT...LOC 0210Z 267DEG 39KT 4245 9337 4221 9312
4187 9313
WIND...HAIL 70MPH 1.00IN
$$
JUNGBLUTH3 follow-up statements
894
WWUS53 KDMX 260231
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT WED JUL 25 2012
IAC075-083-127-169-171-260300-
/O.CON.KDMX.SV.W.0146.000000T0000Z-120726T0300Z/
TAMA IA-STORY IA-MARSHALL IA-HARDIN IA-GRUNDY IA-
931 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...
HARDIN...MARSHALL...NORTHEASTERN STORY AND TAMA COUNTIES UNTIL 1000
PM CDT...
AT 926 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF ELDORA TO CONRAD TO 11 MILES SOUTH OF
MARSHALLTOWN...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GRUNDY CENTER...TOLEDO...TAMA...REINBECK...GILMAN...ACKLEY...
BEAMAN...LE GRAND...WELLSBURG...MONTOUR...GLADBROOK...GARWIN...
HOLLAND...LINCOLN...MORRISON...STOUT...TRAER...DIKE...CHELSEA AND
CLUTIER.
ANOTHER STRONG THUNDERSTORM IN TAMA COUNTY IS CAPABLE OF PRODUCING
LARGE HAIL NEAR TRAER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4186 9230 4188 9322 4256 9350 4255 9259
4241 9253 4230 9253 4230 9248
TIME...MOT...LOC 0231Z 267DEG 39KT 4246 9306 4222 9287
4188 9282
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH432
WWUS53 KDMX 260249
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
949 PM CDT WED JUL 25 2012
IAC083-169-260258-
/O.CAN.KDMX.SV.W.0146.000000T0000Z-120726T0300Z/
STORY IA-HARDIN IA-
949 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR HARDIN AND NORTHEASTERN STORY
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 4188 9322 4221 9300 4242 9300 4255 9294
4255 9259 4241 9253 4230 9253 4229 9248
4186 9231
TIME...MOT...LOC 0248Z 264DEG 46KT 4249 9274 4225 9255
4191 9250
$$
IAC075-127-171-260300-
/O.CON.KDMX.SV.W.0146.000000T0000Z-120726T0300Z/
TAMA IA-MARSHALL IA-GRUNDY IA-
949 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...
MARSHALL AND TAMA COUNTIES UNTIL 1000 PM CDT...
AT 944 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF PARKERSBURG TO 5 MILES SOUTH OF REINBECK TO
TAMA...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
STOUT...TRAER...DIKE...CHELSEA...CLUTIER AND VINING.
AT AROUND 945 MPH...WIND GUSTS OF 58 MPH AT THE MARSHALLTOWN AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4188 9322 4221 9300 4242 9300 4255 9294
4255 9259 4241 9253 4230 9253 4229 9248
4186 9231
TIME...MOT...LOC 0248Z 264DEG 46KT 4249 9274 4225 9255
4191 9250
WIND...HAIL 60MPH 1.00IN
$$495
WWUS53 KDMX 260303
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT WED JUL 25 2012
IAC075-127-171-260313-
/O.EXP.KDMX.SV.W.0146.000000T0000Z-120726T0300Z/
TAMA IA-MARSHALL IA-GRUNDY IA-
1003 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY...MARSHALL AND TAMA
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE THROUGH 11 PM CDT
WITH LOCALLY HEAVY RAIN AND ABUNDANT LIGHTNING...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 4188 9322 4221 9300 4242 9300 4255 9294
4255 9259 4241 9253 4230 9253 4229 9248
4186 9231
TIME...MOT...LOC 0249Z 264DEG 46KT 4249 9272 4225 9253
4191 9248
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 25, 6:45 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT WED JUL 25 2012 .UPDATED FOR 26/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL. FORECAST DRY AFTER 15Z. PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST 00Z. UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON. DO NOT ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT. BLEND OF SREF/NAM SOUNDINGS SEEMS REASONABLE. NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS. THIS WILL BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT EXTREME TEMPS AND LOW END PRECIP POTENTIAL. CHANCES INCREASE SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING FORCING...ESPECIALLY THERMODYNAMIC...BY SAT. THIS WEAK FORCING LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS WORTH OF CHANCE POPS. MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT. REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST SATURDAY. QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH LIGHT WINDS. HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO BE THE CASE AT TIMES IN WEAK FLOW. && .AVIATION...26/00Z COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND BEHIND THE BOUNDARY. GENERALLY VFR CONDITIONS FORECAST BUT LOCAL MVFR CONDITIONS IN STORMS POSSIBLE. STRONG WIND GUSTS LIKELY IN STORMS ALONG WITH ONE INCH DIAMETER HAIL. WIND BEHIND THE FRONT WILL SHIFT TO THE NW AT 15-25 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER HEAT ADVISORY UNTIL 7 PM CDT BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL- POCAHONTAS-POWESHIEK-TAMA-WRIGHT && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 709 PM CDT WED JUL 25 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-270015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 709 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. FAB
In the hours before
Special weather statement, Jul 25, 8:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 851 PM CDT WED JUL 25 2012 IAZ071-081-082-092-260245- ADAIR-ADAMS-TAYLOR-UNION- 851 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORMS WILL MOVE INTO THE AREA ... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES SOUTHWEST OF CRESTON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS... ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORNING... SHARPSBURG... PRESCOTT... LENOX... KENT... CRESTON AIRPORT... CROMWELL... CRESTON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BOKSA
Local storm report, Jul 25, 9:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST STORY CITY 42.19N 93.59W
07/25/2012 E60 MPH STORY IA EMERGENCY MNGR
&&
ZOGGLocal storm report, Jul 25, 9:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST ROLAND 42.17N 93.50W
07/25/2012 E50 MPH STORY IA EMERGENCY MNGR
&&
ZOGGLocal storm report, Jul 25, 9:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST 3 SE AMES 41.99N 93.58W
07/25/2012 E50 MPH STORY IA LAW ENFORCEMENT
STORY COUNTY SHERIFFS DEPT ESTIMATES WINDS OF AT LEAST 50
MPH ON I-35 AT MILE MARKER 110.
&&
ZOGGLocal storm report, Jul 25, 9:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG HUXLEY 41.90N 93.60W
07/25/2012 STORY IA EMERGENCY MNGR
POWER LINES DOWN.
&&
ZOGGLocal storm report, Jul 25, 9:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
909 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 3 S STORY CITY 42.14N 93.60W
07/25/2012 E1.00 INCH STORY IA TRAINED SPOTTER
&&
ZOGGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:09 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas | 51 min |
| Jul 25, 7:23 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 37 min |
| Jul 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Wright | 46 min |
| Jul 25, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Hamilton, Webster | 43 min |
| Jul 25, 8:09 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 51 min |
| Jul 25, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 53 min |
| Jul 25, 8:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 66 min |
| Jul 25, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Story, Warren | 41 min |
| Jul 25, 9:52 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 33 min |
| Jul 25, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.